Thunderstorm Wind, Kennebec
- When
- September 29, 3:56 PM EST to 3:59 PM EST
- Where
- Kennebec County, Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 44.317, -69.850
1 tree down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 29, 1:37 PM EST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 237 PM EDT FRI SEP 29 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY/... THE COLD FRONT IS MAKING ITS WAY THROUGH EASTERN NEW HAMPSHIRE AND SO FAR IS ONLY TOUCHING OFF A FEW LIGHTNING STRIKES...BRIEFLY CAUSING THE WIND TO GUST ALONG WITH A BRIEF BURST OF RAIN. THE FRONT WILL CONTINUE TO MOVE OFF TO THE EAST AND CLEAR THINGS OUT FROM WEST TO EAST THIS EVENING...LINGERING IN THE MOUNTAINS TIL AROUND MIDNIGHT. UNDER CLEARING SKIES THE TEMPERATURES WILL DIP TO THE LOWER 30S IN THE MOUNTAINS TO THE LOWER 40S ALONG THE COAST. ALSO LOOK FOR PATCHY VALLEY FOG BY MORNING. SATURDAY WILL BE VERY NICE WITH HIGHS IN THE 50S TO LOWER 60S AS HIGH PRESSURE BUILDS TO OUR SOUTH. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... VERY ACTIVE PATTERN WILL LAST WELL INTO NEXT WEEK ACROSS THE NORTHEAST... NEXT IN A SERIES OF SHORTWAVES WILL APPROACH THE REGION SATURDAY NIGHT BRINGING A CHANCE OF SHOWERS INTO NEW HAMPSHIRE. PRECIPITATION ASSOCIATED WITH BROAD OVER-RUNNING PATTERN AHEAD OF WEAK SURFACE SURFACE LOW CROSSING SOUTHERN CANADA WILL BRING ONLY SPOTTY PRECIPITATION TO WESTERN ZONES THROUGH THE NIGHT. MAIN SHOT OF PRECIPITATION FOR THE REGION COMES DURING THE DAY AND INTO THE EVENING ON SUNDAY AS BEST OVER-RUNNING AND UPPER LEVEL DYNAMICS CROSS THE REGION. SURFACE LOW STILL PROGGED TO REDEVELOP VICINITY OF SOUTHERN NEW ENGLAND AND INTENSIFY SLIGHTLY AS IT SLOWLY MOVES THROUGH THE GULF OF MAINE SUNDAY NIGHT. GFS BACKING OFF A BIT ON QPF BUT STILL LAYING DOWN BETWEEN AN INCH AND AN INCH AND A HALF BY MONDAY MORNING. PRECIPITATION COMES TO AN END FROM WEST TO EAST SUNDAY NIGHT BUT A LOT OF WRAP AROUND MOISTURES WILL KEEP THE 1ST HALF OF MONDAY MOSTLY CLOUDY WITH A LINGERING CHANCE OF SPRINKLES...ESPECIALLY IN THE MOUNTAINS. WEAK RIDGE OF HIGH PRESSURE BUILDING IN FROM THE WEST WILL BRING AT LEAST PARTIAL CLEARING MONDAY AFTERNOON DOWN WIND OF THE MOUNTAINS. MONDAY NIGHT AND AND TUESDAY LOOKING FAIR AS HIGH PRESSURE CRESTS OVER THE REGION BEFORE FADING OFF TO THE SOUTHEAST. NEXT SHORTWAVE ALREADY DIGGING INTO THE NORTHEAST TUESDAY NIGHT BRINGING INCREASING CLOUDS AND A CHANCE OF SHOWERS. BEST CHANCE OF RAIN COMES ON WEDNESDAY AS LOW PRESSURE SWINGS EAST THROUGH SOUTHERN CANADA AND TRAILING COLD FRONT CROSSES THE REGION DURING THE AFTERNOON. HIGH PRESSURE BUILDS IN BEHIND THE FRONT WEDNESDAY NIGHT AND IS FORECAST TO STICK AROUND THROUGH FRIDAY BEFORE THE NEXT COLD FRONT APPROACHES FROM THE WEST. && .AVIATION... IFR CONDITIONS IN SOUTHERN MAINE WILL QUICKLY LIFT AS THE COLD FRONT PASSES. OTHERWISE MVFR CONDITIONS WILL IMPROVE TO VFR WITH SOME LIFR AREAS DUE TO VALLEY FOG. && .MARINE... SHORT TERM...SMALL CRAFT ADVISORY CONDITIONS WITH THE COLD FRONT THIS EVENING WILL DIMINISH BY MIDNIGHT. LONG TERM...SMALL CRAFT WINDS POSSIBLE ON SUNDAY AND MONDAY AS WELL AS WEDNESDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL MIDNIGHT SATURDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 526 AM EDT FRI SEP 29 2006 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-301000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 526 AM EDT FRI SEP 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS WITH SOME THUNDERSTORMS WILL CROSS THE REGION TODAY. STRONGER STORMS MAY CONTAIN STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ASKED TO RELAY ANY REPORTS OF WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN GRAY MAINE. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 318 PM EDT FRI SEP 29 2006 MEZ019>021-023>025-292015- ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR CUMBERLAND-KENNEBEC-SAGADAHOC- 318 PM EDT FRI SEP 29 2006 ...THUNDERSTORMS WILL IMPACT SOUTHWEST MAINE THROUGH 415 PM... AT 318 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NORTH WINDHAM TO WELLS BEACH ...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL QUICKLY EXIT CUMBERLAND AND YORK COUNTIES...BEFORE PASSING THROUGH ANDROSCOGGIN...KENNEBEC AND SAGADAHOC COUNTIES THROUGH 415 PM. MARINERS ALONG THE COASTAL WATERS SHOULD BE AWARE OF CHANGEABLE WEATHER CONDITIONS FROM SACO BAY TO BOOTHBAY HARBOR. GUSTY WINDS UP TO 35 MPH AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 409 PM EDT FRI SEP 29 2006 MEZ013-014-021-025-292100- KENNEBEC-SAGADAHOC-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 409 PM EDT FRI SEP 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY...FRANKLIN COUNTY AND SAGADAHOC COUNTY THROUGH 500 PM EDT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM WILTON TO CHESTERVILLE TO WAYNE TO 22 MILES SOUTH OF LITCHFIELD...MOVING TO THE NORTHEAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WAYNE...MONMOUTH...FAYETTE...WINTHROP...WILTON... READFIELD...LITCHFIELD...CHESTERVILLE...TEMPLE AND VIENNA THROUGH 500 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SEEK SAFE SHELTER IMMEDIATELY IF THREATENING WEATHER APPROACHES. SJC
The Portland,ME radar (KGYX), 57 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
3 thunderstorm wind. Local standard time, as filed.
1 tree down.
Trees down.
Trees and wires down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533883, 5533884, 5533885.